Quick Recall

A 56 yo man with a history of exertional angina presents to the Emergency Department with blurred vision, low blood pressure, bradycardia & confusion. During his history taking you learn that he took three tablets of his "heart medicine" (metoprolol) after forgetting to take them for 3 days. Which drug of choice should be given to reverse his cardiovascular symptoms by increasing heart rate & myocardial contractility, and thereby blood pressure as well?

152 Votes

6 Likes

LikeAnswersShare

The correct answer is, "B. Glucagon. Glucagon has its own cardiac receptors that stimulate adenylate cyclase (as do beta-1 receptors). Hence it can produce similar effects as beta-1 agonists, but via an independent group of receptors that are not effected by beta-blockers. There is also less guesswork involved in picking the right dose needed to correct the patient's condition since there is no competition between the agonist (glucagon) & thge antagonist (metoprolol) involved."

Atropine decrease or completely abolish bradycardia and maintain blood pressure

B.glucagon(Caregivers should know the symptoms of low blood sugar (see also Precautions section) and be instructed on how to give glucagon if needed. An episode of very low blood sugar should be treated right away to prevent serious effects)

SUGGESTIVE. OF .. ...*B*... I / V.....GLUCAGON... AS. IT BYPASSES... .. BETA. RECEPTOR. SITE....

C) Since Metoprolol is a B-blocker.

Dr Ranjit Kumar Poriya Homeopathy Option A atropine.

Muskmelon..is a heart tonic... Garlic , chanadaliya ginger help in this direction

A_Atropine belongs to  Anticholinergic, Antispasmodic

Atropin

Load more answers

Diseases Related to Discussion